Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will taking Flucloxicillin affect vaginal swab results?

Answered by
Dr.
Dr. Bhagyashree.B

OBGYN

Practicing since :2000

Answered : 788 Questions

default
Posted on Tue, 12 Aug 2014 in Women's Health
Question: Hi, im having pains and discharge in the vagina area, im going to get swabs taking at the doctors tomorrow but at the minute i have a ear infection and currently taking flucloxicillin will this affect my results of my vaginal swab?
doctor
Answered by Dr. Bhagyashree.B 1 hour later
Brief Answer:
detailed answer below

Detailed Answer:
Dear member
Thanks for writing.
The swabs for infection will be subjected to culture and sensitivity.
Any antibiotics like the one you are taking now will effect the result.
So you can mention the same to the doctor who will notify the lab to take the same into consideration.
Please write back if you have any queries.
Thanks
S Bhagyashree
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Ear infection

doctor1 MD

I have an ear infection. I was seen on Thursday (Doctor never checked ear, nurse did) and given 10 days of amoxicillin. It is Sunday and I still cannot hear out of it properly. My care sheet says that if I did not feel better in a couple days I should go back in. I m uninsured and would love to avoid this, but health does come first. Should I head back into the hospital?

doctor1 MD

I have a history of ear infections & as of present I have consulted ent specialist (initially inflamed & at present oozing) - same been diagonized as otitis externa - tratment being antiinflammatory oral medicnes + anti histamines + fluid been drained out. Note: Regrettably for past 4/5 months I am suffering from purpura (same has lead to severe pigmentation on legs) - all tests: blood/urine/stool/blood pressure etc are indicating normal & treatment being antihistamines - however same has not benifited. Last week onwards I have been put on oral steroids (deflazcort) & goutnil Question: OOzinf from ear has not stopped, in fact it is yellowish in colour and smelly -- Since I am using steroids, what bearing it would have on my ear & suggestive remedies to stop oozing.

doctor1 MD

I am a 34 year old female weighing approximately 240 pounds. I smoked off and on for fifteen years and quit on my own in January 2011 for good. Shortly before I kicked the habit, I began feeling as if I had panic attacks. I went to my physician who prescribed me Buspar for depression / anxiety. I had a reaction to the medicine causing my heart to race, chest to hurt, and arms to tingle. I was advised to stop taking the medication and was not prescribed anything else. All throughout February I had what I thought were panic attacks, but they progressively got worse and lasted longer, always worse at night. I finally went to the Emergency Room on March 12th thinking perhaps it was Asthma, even though I have no cough or wheeze. I thought since we are renovating my mother s house and from years of cigarettes that I had Asthma for sure, but the doctor discovered through X-Rays that I had a large air bubble that had pushed up my left diaphragm causing me trouble breathing. They performed a dilatation where 4 pounds of air was pumped from my stomach and sent me home. I felt so much better and was able to sleep through the night like a baby. Then, four days later, I had trouble breathing again and this time had chest pain as well, so I went to the ER again. They performed a Stress Test, EKG, and MRI scans. They said that my chest was fine, but that I needed to see a Gastro Intestinal doctor as my stomach was bloated. Two days later, I went to the doctor and had an emergency Endoscopy that found I had Pyloric Stenosis (I have no ulcers or scarring and never had it as a child). I had no stomach pain, vomiting or acid reflux, the only GI symptoms I had were nausea, diarrhea, weight loss and bloating. The doctor prescribed Omeprazol & Reglan and had me go back in 2 weeks for a follow up. I felt great for 2 weeks, and at the follow up I was prescribed Paxil to help with IBS symptoms of diarrhea, simithecone to relieve gas and bloating, & Lisinopril for High Blood Pressure (which I did not have before all this). I also caught an ear infection in my right ear during all this and was prescribed Cefdinir, then Allegra and Nasonex to help, and I began having trouble breathing again. X-Rays again showed I had an elevated left diaphragm and air bubbles. I have had blood tests for diabetes and thyroid among other things, CT Scans, another Endoscopy, a colonoscopy, Pulmonary Function tests, Arterial Blood Oxygen tests, Sleep Apnea tests, a Fluoroscopic SNIF test and more X-Rays. I have been told that I have a very small hiatal hernia (too small to operate) and mild asthma (prescribed Pulmicort). I have no other GI tract issues, my heart is fine and my lungs are clear, yet I still have the elevated left diaphragm (which is not paralyzed - it is still functioning in my chest), which has pushed my heart over to the right side of my chest, and pain on my left side now. I stopped taking all meds except the Lisinopril, Gas-X & Pulmicort for Asthma. Some I was told to stop, others I stopped because they seemed to be making the diarrhea, pain and nausea worse. Two nights ago, I tried to lay on my left side to help reduce some of the pain and I immediately felt like I was starving, to the point where I got extremely nauseous and had pain radiating through the left side of my body! I took two bites out of an energy bar, but the feeling was still there. I thought I might be having a heart attack, so I called the doctor and left a message with his answering service. I began to dry heave uncontrollably and then quickly felt better. The doctor said that I should go to the ER if it continued, but it went away, so I did not. So, my current symptoms now are pain in my left side from my stomach / colon to my shoulder that gets worse at night and better in the morning. Sudden nausea with bouts of gas and constipation, PVC heart palpitations, bloating, losing weight quickly and then gaining it back very quickly, loss of appetite then sudden feelings of starving, & discomfort in my chest with physical activities (like sex - I have not been able to do that in 2 months now for fear of making this worse). My question is: What could be causing this and how do I make it stop? Any advice you can give is greatly appreciated! I am allergic to Morphine and Demerol Surgeries: Gall Bladder removed in June 1997, Endometrial Ablation and Tubal Ligation in July 2010. I have had (3) live births (all full term). My last pregnancy in 2005, I had Pregnancy induced hypertension and was on bed rest for one month. My father had a heart attack in his forties and died from a stroke at age 50 - he was a lifetime smoker and had controlled adult onset diabetes and controlled high blood pressure. My mother is still living - she has controlled high blood pressure and at age 58 had a stint put in her heart with a 99% blockage - she is now on blood thinners and doing well.

doctor1 MD

I am writing about my 14 year old son, who has been ill repeatedly 4 times for the past 7 weeks. He s been on antibiotics all 4 times, struggles to recover until his antibiotics are nearly gone, finally feels better for a few days and then gets it again. We are wondering if it is valley fever. Can that come with congestion/sinus symptoms? He s been diagnosed with sinus infections each time, but develops not only significant congestion/sinus symtpoms, but also chest pain, horrible coughing, fatigue, sore throat, and is miserable. He has faithfully taken not only strong antibiotics, but prescription strength cough syrup/decongestant, Flonase nasal spray, Zyrtec once a day, and breathing treatments up to 4 times a day, along with vitamin C and lots of fluids. He is otherwise very healthy, but his doctor is concerned that perhaps it is not really sinus infections he has had. I cannot find on the internet where there is a connection between congestion/sinus symptoms and Valley Fever - curious about that as others have asked if he has been tested for it. We live in Phoenix. As a young child he had repeated ear infections, but 4 years ago at age 10 he had his tonsils and adenoids removed, tubes in his ears, and a major sinus surgery. He has been very healthy ever since until now. Any ideas? Thank you verey much!

doctor1 MD

I’ve been experiencing severe vaginal itching . Internal and external. Also, little white pieces of discharge in and out of my vagina. started bleeding this morning, 9 days too early for s period but it may be early. Also, I cleaned my ears and...

doctor1 MD

I recently finished 10 days of antibiotics for a sinus/nasal cold/bug. I still have limited sense of smell and appetite and reduced hearing. I started baking for the holidays Thursday and noticed every time I'm baking, I get very nauseous. Was...

doctor1 MD

I have an ear infection ( otitis external) I was put on pain meds ibuprofen 800mg and an antibiotic, ciprofloxacin , but I cannot sleep is there any thing that can be done to make it better for me to sleep.